Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 482, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 30, 2001, 4:43 AM CDT for Garvin County, Murray County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 30, 2001, 4:43 AM CDT (09:43 UTC)
- Expired
- Jun 30, 2001, 5:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Garvin County, OK, Murray County, OK
The radar
The Norman radar (KTLX), 71 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 1:00 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1853 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 300945 SVROKC OKC049-099-301030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 443 AM CDT SAT JUN 30 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GARVIN COUNTY IN SOUTHERN OKLAHOMA MURRAY COUNTY IN SOUTHERN OKLAHOMA * UNTIL 530 AM CDT * AT 443 AM CDT...DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS FROM STRATFORD TO PAULS VALLEY...MOVING SOUTH AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE PAULS VALLEY...STRATFORD AND WYNNEWOOD THIS LINE OF STORMS WILL PRODUCE WINDS TO 65 MPH...HAIL TO THE SIZE OF DIMES...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. LAT...LON 3486 9692 3479 9736 3453 9732 3453 9691 ANDRA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:40 AM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 30, 3:40 AM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 340 AM CDT SAT JUN 30 2001 LATEST ROUND OF OVERNIGHT CONVECTION LOCATED GENERALLY NEAR AND EAST OF INTERSTATE 35 WILL CONTINUE TO TRACK SOUTH ACROSS THE SOUTHEAST AND SOUTH CENTRAL ZONES DURING THE EARLY MORNING HOURS. TRAINING OF SOME OF THE ECHOES HAVE LED TO LOCALLY HEAVY RAIN FROM STILLWATER SOUTH THROUGH SHAWNEE. LOW LEVEL WARM ADVECTION OCCURRING ON THE WEST SIDE OF THE SOUTHERN MISSOURI UPPER LOW HAS BEEN SUPPORTING CONVECTION. MEANWHILE SCATTERED SHOWERS IN SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS WERE ALSO OCCURRING IN AN AREA OF LOW LEVEL WARM ADVECTION. LOOK FOR THE CONVECTION TO DIMINISH DURING THE MORNING AS WARM ADVECTION PATTERNS AND INSTABILITIES WEAKEN. MEANWHILE... THE UPPER LOW IS EXPECTED TO CONTINUE TO WEAKEN WHILE BECOMING MORE SHEARED AS IT MOVES TOWARDS SOUTH TEXAS. LOOKS LIKE RAIN CHANCES WILL END IN THE SOUTHERN ZONES BY MONDAY. IN THE MEANTIME... WILL GO WITH HIGH POPS FOR MAINLY THIS MORNING NEAR AND DOWNSTREAM OF CURRENT CONVECTION... WITH DECREASING POPS TO THE NORTHWEST. ANY REMAINING BOUNDARIES FROM MORNING TSTMS COULD ACT AS A FOCUS FOR ADDITIONAL DEVELOPMENT THIS AFTERNOON. AFTERNOON HIGHS WILL BE AFFECTED BY MORNING CLOUDS AND RAIN...WITH MID 80S IN THE SOUTHEAST... WARMING INTO THE MID 90S IN THE WEST. IN THE LONGER TERM... MADE LITTLE CHANGE TO GOING FORECAST. LOOKS LIKE GENERALLY DRY WEATHER EARLY IN THE WEEK. HOWEVER... CHANCE OF TSTMS POSSIBLE FOURTH OF JULY NIGHT AS A COLD FRONT MOVES ACROSS THE AREA... BRINGING SOMEWHAT COOLER WEATHER FOR THURSDAY. FCSTID = 32 OKC 88 69 90 68 / 30 20 20 0 HBR 92 68 93 69 / 20 10 10 0 SPS 92 69 93 70 / 30 20 20 20 GAG 91 66 91 65 / 10 10 10 0 PNC 88 68 89 68 / 20 10 20 0 DUA 85 68 89 68 / 40 30 20 20 .OUN... OK...NONE. TX...NONE. %
In the hours before
Local storm report, Jun 30, 1:04 AM CDT, 3 hours 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
104 AM CDT SAT JUN 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM PRAGUE OK 1.00 INCH HAIL
06/30/01 LINCOLN POLICE DEPT REPORT
JLocal storm report, Jun 30, 1:20 AM CDT, 3 hours 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
120 AM CDT SAT JUN 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0105 AM PR!AGUE OK 1.75 INCH HAIL
06/30/01 LINCOLN EMERGENCY MANAGER
REPORT
JLocal storm report, Jun 30, 2:04 AM CDT, 2 hours 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
204 AM CDT SAT JUN 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0156 AM STROUD OK 1.00 INCH HAIL
06/30/01 LINCOLN AMATURE RADIO REPORT
0200 AM STILLWATER OK .75 INCH HAIL
06/30/01 PAYNE AMATURE RADIO REPORT
JLocal storm report, Jun 30, 3:00 AM CDT, 1 hour 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
300 AM CDT SAT JUN 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 AM 3 W DAISY OK WIND DAMAGE
06/30/01 ATOKA SHERIFF OFFICE REPORTS
LARGE TREE BLOWN ONTO
MOBILE HOME AND POWER LINES
DOWN.
JLocal storm report, Jun 30, 3:46 AM CDT, 57 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
346 AM CDT SAT JUN 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 AM PE$RKINS OK 1.75 INCH HAIL
06/30/01 PAYNE SPOTTER REPORT
JThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 12:45 AM CDT | Severe Thunderstorm Warning | OUN | Seminole | 45 min |
| Jun 30, 12:53 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 37 min |
| Jun 30, 1:23 AM CDT | Severe Thunderstorm Warning | OUN | Payne | 52 min |
| Jun 30, 1:27 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 48 min |
| Jun 30, 1:55 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 50 min |
| Jun 30, 2:13 AM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 62 min |
| Jun 30, 2:18 AM CDT | Severe Thunderstorm Warning | OUN | Garfield | 57 min |
| Jun 30, 2:38 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 37 min |
| Jun 30, 2:40 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 50 min |
| Jun 30, 2:43 AM CDT | Flash Flood Warning | OUN | Pottawatomie, Seminole | 4 hr |
| Jun 30, 3:14 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 46 min |
| Jun 30, 3:58 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pottawatomie | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.